MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 1CX*FX05RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record of the involved product code/lot number combination was conducted with no relevant findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported there was leak from the reservoir.During priming they noticed a leak coming from the outlet of the reservoir.There is a clear bend in the mold of the outlet.The event did not delay the surgical procedure.The product was changed out and the surgery was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to section.In follow up no.2 section d.10: the return to manufacture was inadvertently left unchecked.The device return date has been provided.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to provide additional information in the event description.
 
Event or Problem Description
Additional information was received on april 9, 2018.It was reported that the customer had not attached an adapter to the actual sample.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.The actual device was returned for evaluation.Visual inspection upon receipt found that the reservoir blood outlet port had been bent with a scratch-like trace on the surface.Magnifying inspection of the reservoir blood outlet port found that the scratch-like trace was the abrasions generated spirally on the outer surface of the port.This implies that a port adapter has been connected to the reservoir outlet port.A factory-retained tube was connected to the reservoir blood outlet port and colored saline solution was put into the reservoir.No leak was confirmed at the joint between the port and the tube.A factory-retained port adapter was connected to the reservoir blood outlet port tightly and colored saline solution was put into the reservoir.No leak was confirmed at the joint between the port and the adapter.Subsequently, the port adapter was loosened.A leak was noted at the upper part of the adapter.Reproductive testing was performed for the deformed reservoir blood outlet port.A factory-retained port adapter was connected to the blood outlet port on a factory-retained reservoir sample.The joint of the port and adapter was exposed to lateral shock force.The blood outlet port on the reservoir was deformed into a bent shape.Ifu states: ensure that all connected parts including the lure caps, the lock adapters and the port caps, are securely affixed.Loose connections may cause contamination or a blood leak.There is no evidence that this event was related to a device defect or malfunction.During the investigation, the actual sample did not leak when a tube and a port adapter was connected to the reservoir blood outlet port tightly.It leaked when the port adapter was loosened.From these findings, it is likely that the actual sample had a port adapter connected to the reservoir blood outlet port and the joint of the adapter became loose during set-up of the circuit and/or during handling of the circuit for priming, resulting in the reported leak.From the state of the actual sample, however, it is difficult to determine the definitive cause of this complaint.As a cause of the deformation observed on the reservoir blood inlet port of the actual sample, based on the reproductive test result, it is likely that the actual sample was exposed to lateral shock force on the joint of the port adapter and the reservoir blood outlet port during connecting/removing the adapter to/from the port or during set-up of the circuit.From the available information, however, it is difficult to determine when and how the deformation was caused on the actual sample.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7246966
Report Number9681834-2018-00012
Device Sequence Number10798270
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public04987350781758
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number1CX*FX05RE
Device Lot Number170922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer04/06/2018
04/06/2018
04/09/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date04/06/2018
04/06/2018
04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1